Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 15, NWS Brownsville, TX

April 9, 2022Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 9, 2022, 3:50 PM CDT for Cameron County, Willacy County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 3:50 PM CDT (20:50 UTC)
Expired
Apr 9, 2022, 8:00 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS74 KBRO 092050
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
350 PM CDT Sat Apr 9 2022

TXZ254-255-354-355-100500-
/O.NEW.KBRO.WI.Y.0015.220409T2050Z-220410T0100Z/
/O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, and Laguna Vista
350 PM CDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph
  with gusts up to 45 mph. For Sunday's Wind Advisory, south winds
  30 to 35 mph with gusts up to 50 mph expected.

* WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...For the first Wind Advisory, until 8 PM CDT this 
  evening. For the second Wind Advisory, from 10 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-253-351-451-454-455-100500-
/O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/
Inland Kenedy-Southern Hidalgo-Coastal Kenedy-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, South Padre Island, and Boca Chica Beach
350 PM CDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kenedy, Cameron Island, Willacy Island, and Southern 
  Hidalgo Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
744 
WWUS74 KBRO 100059
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
759 PM CDT Sat Apr 9 2022

TXZ254-255-354-355-101000-
/O.EXP.KBRO.WI.Y.0015.000000T0000Z-220410T0100Z/
/O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, and Laguna Vista
759 PM CDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected Sunday.

* WHERE...Coastal Willacy, Coastal Cameron, Inland Cameron and 
  Inland Willacy Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ251-253-351-451-454-455-101000-
/O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/
Inland Kenedy-Southern Hidalgo-Coastal Kenedy-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, South Padre Island, and Boca Chica Beach
759 PM CDT Sat Apr 9 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Kenedy, Cameron Island, Willacy Island, and Southern 
  Hidalgo Counties.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:21 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 9, 3:21 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
321 PM CDT Sat Apr 9 2022

.SHORT TERM (Tonight through Sunday Night):The main storyline in the
short-term period for the Rio Grande Valley and Deep South Texas
will be the fire weather concerns (see fire weather discussion) and
the very breezy and gusty south/southeast winds. Otherwise, pleasant
daytime temperatures and mild nights with minimal rain chances will
persist over the next couple of days. High temperatures will stay
near or just slightly above seasonal average Sunday afternoon with
highs in the mid-upper 80s east of I-69C and low-mid 90s west of I-
69C.

The pressure gradient across the region has begun to tighten this
afternoon, with latest surface observations showing widespread wind
gusts between 30 and 40 mph, nearing Wind Advisory criteria. A Wind
Advisory is still not out of question through the remainder of the
afternoon if winds continue to trend upward. By this evening and
overnight, deterministic models are in very good agreement that a
strong (50-55kt 925mb) low-level jet will develop just above the
surface. A portion of these winds should mix down to the surface,
keeping winds very breezy and gusty through the night and into
Sunday morning, with gusts around 30 mph. As the jet weakens and
slides eastward over the western Gulf through the morning on Sunday,
surface low pressure will deepen across the Plains and will rapidly
tighten the pressure gradient for all of Southern Texas by mid-
morning. Winds are expected to be very breezy and gusty through the
afternoon. The strongest winds are expected to occur over the
coastal counties, but breezy and gusty winds will be felt in all
Deep South Texas counties. Was confident enough to issue a Wind
Advisory for the three coastal counties and Southern Hidalgo County
from 10 AM until 7 PM CDT. Timing and advisory coverage may need to
be adjusted in later updates. Winds are expected to remain breezy
and gusty after the advisory expires Sunday evening, albeit not as
strong as during the daytime.

As for precipitation chances through the period, the latest runs of
the hi-res HRRR, WRF-ARW, and WRF-NSSL show thunderstorm development
occurring over the Sierra Madre Orientals Mountains, then pushing
towards the BRO CWA both this evening and Sunday afternoon/evening.
Although these solutions are not impossible as we dig deeper into
spring, just not sold on these solutions just yet. Did throw in some
silent 10s along the Rio Grande river for tonight and Sunday
evening, just in case. These trends will continue to be monitored.

Finally, wanted to mention the rough surf conditions expected to
occur at Boca Chica and South Padre Island beaches, especially
Sunday and Sunday night. Strong southerly winds will build seas
between 5-7 feet at the coast. This will create dangerous surf
conditions, with a high risk of rip/longshore currents and large
breaking waves. Wasn't confidence enough to issue a High Surf
Advisory at this time, but one may need to be considered later for
Sunday as breaking wave heights approach 6 feet in the surf zone.

.LONG TERM (Monday through Saturday): H5 flow turns more
southwesterly to start the week in response to a trough dropping
into the Pacific Northwest and a weak ridge over the Yucatan.
Meanwhile, a shortwave riding the subtropical jet will travel
through northern Mexico and over South Texas during the day
Tuesday. The biggest question is whether that shortwave and
associated 250mb subtropical jet streak can spark any showers or
storms Tuesday afternoon/evening. The going forecast keeps the
best chances of any showers and storms to the north of the County
Warning Area (CWA), but trends will be watched the next few days.
The end of the week will see the ridge over the Yucatan build
westward and strengthen, which should continue to limit rain
chances as we head into Easter weekend.

Meanwhile, at the surface, a high anchors itself over the western
Atlantic much of next week. Combine that with a series of lows
moving through the middle of the country and moderate to strong
southerly to southeasterly winds are expected nearly every day.
The wind combined with a dry line wobbling west to east each
afternoon early in the week will lead to the potential for triple
digit heat west of the dry line. As of now, the I-69C corridor,
give or take, will be the eastern terminus for the dry line Monday
and Tuesday. The dry line will get kicked a little more to the
east Wednesday afternoon thanks to a weak cold front inching
closer to the CWA. This allows the 100s to reach the I-69E/US-77
corridor. In case you're wondering, Wednesday's records are 95 in
Brownsville, 99 in McAllen, and 100 in Harlingen. The
aforementioned cold front trudges through Wednesday evening, which
should end the threat for triple digit heat for the remainder of
the forecast with daytime highs generally in the 90s each day, so
still above normal for mid-April.

&&

.MARINE (Now through Sunday Night): A strong and strengthening
pressure gradient will maintain adverse and hazardous marine
conditions through Sunday night. Small Craft Advisories are in
effect for all of the coastal waters, including the bay, through
Sunday night. There could be some brief periods of gale-force wind
gusts beginning overnight tonight and through the day on Sunday,
especially over the Gulf waters, as a strong low-level jet develops
overhead and pushes over the western Gulf of Mexico.

Monday through Thursday... Small Craft Advisories are already in
effect through 7 AM Monday morning and are forecast to continue
much of the period. A moderate to strong south to southeast flow
will prevail through Wednesday, which causes seas to build to 6 to
9 feet.

&&

.Fire Weather (now through Sunday night)...A Red Flag Warning
remains in effect for all of Deep South Texas until 10 PM tonight.
Latest surface observations around the area show wind gusts between
30 and 40 mph, strongest near the coast. Meanwhile, relative
humidity values are sitting between 20-40% west-to-east. Relative
humidity may continue to drop slightly through the next couple of
hours before rebounding late this afternoon or early this evening.
Percentages will recover to near 80% overnight tonight.

A Fire Weather Watch has been issued for Zapata, Jim Hogg, Brooks,
Starr, and Hidalgo Counties between 1 PM and 7 PM Sunday. This will
mainly be due to the very strong southerly winds/wind gusts that
will develop, especially strong in the early-mid afternoon hours
Sunday. The southerly wind direction will help keep the minimum
relative humidity values in the afternoon about 10-20 percent higher
than they are today, but if any wildfire happens to ignite, it will
have the potential to spread very rapidly with the strong winds.

Elevated fire weather conditions are possible at times next week
due to low relative humidity values and moderate south to
southeasterly winds much of the period.

Burning of any kind should be avoided through the rest of the
weekend and into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  82  70  88 /   0   0   0   0
BROWNSVILLE          69  84  71  89 /  10   0   0   0
HARLINGEN            66  87  70  94 /   0   0   0   0
MCALLEN              68  90  70  97 /  10   0   0   0
RIO GRANDE CITY      66  97  69 103 /  10   0   0   0
SOUTH PADRE ISLAND   69  74  71  78 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ451-454-455.

     Wind Advisory from 10 AM to 7 PM CDT Sunday for TXZ251-253>255-
     351-354-355-451-454-455.

     Red Flag Warning until 10 PM CDT this evening for TXZ248>255-351-
     353>355.

     Fire Weather Watch from Sunday afternoon through Sunday evening
     for TXZ248>250-252-253-353.

GM...Small Craft Advisory until 7 AM CDT Monday for GMZ130-132-135.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Monday
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term...67-Mejia
Long Term...58-Reese
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
500 AM CDT Sat Apr 9 2022

TXZ248>255-351-353>355-451-454-455-092100-
Zapata-Jim Hogg-Brooks-
Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-
Kenedy Island-Willacy Island-Cameron Island-
445 AM CDT Sat Apr 9 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High risk of rip currents.

A Red Flag Warning is in effect from 12 PM to 10 PM today across
most of Deep South Texas due to enhanced wildfire growth and spread
potential. Enhanced wildfire growth and spread potential and
elevated fire weather concerns will continue from Sunday through
Thursday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Elevated rip current risk from Sunday through Friday.

There will be the potential for a High Surf Warning on Sunday.

Enhanced wildfire growth and spread potential and elevated fire
weather concerns will continue from Sunday through Friday.

Strong winds will be possible on Sunday, especially near the coast.
A Wind Advisory may be needed for portions of Deep South Texas
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-092100-
Laguna Madre from the Port of
Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo
Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm
north of Port Mansfield to Baffin Bay TX-Gulf waters from Port
Mansfield to the Rio Grande out 20 nm-Gulf waters from Baffin Bay to
Port Mansfield out 20 nm-Gulf waters from Port Mansfield to the Rio
Grande extending from 20 to 60 nm-Gulf waters from Baffin Bay to
Port Mansfield extending from 20 to 60 nm-
500 AM CDT Fri Apr 8 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Laguna Madre starting at
1 PM this afternoon and will continue through tonight. A Small Craft
Advisory is in effect for the lower Texas Gulf Waters starting at 7
PM this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft advisory conditions will be possible for all or portions
of the lower Texas coast for the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:29 AM CDTRip Current StatementBROCameron, Kenedy, Willacy7 days
Apr 9, 3:30 AM CDTSmall Craft AdvisoryBRO5 days
Apr 9, 3:53 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr
Apr 9, 2:48 PM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy28 hr
Apr 9, 2:53 PM CDTFire Weather WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata12 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.